Normal Range?

I was with my doctor yesterday but she wouldn't give me my injection because I only had it 2 weeks ago. The injection is to stop me the cycle's. I thought I could have it a bit earlier but she said it would be toxic if she gave me another injection now because the injection I got 2 weeks ago is still in my system.

I was kinda angry a bit at not getting the injection but I understand were my doctor is coming from. However, if I take sick like the last time in November I won't be responsible.

As for the reference range here.......

it is T4 10.6-22.7

THS 0.3 - 4.5

My T4 IS 12.8

and my TSH is 4.2

I have no idea what this means. Am I being under treated or what or do I just have to wait and see and let the increased Lev work first. I was on a 25mlgram and now it was increased a few weeks ago to 50grams.

10 Replies

  • It is likely that you are still not on enough levo, 50mcg is still quite a small dose for most people.

    You need to look at how you are feeling as well at the test results.

    Are you taking your levo with water only, at least an hour before food?



  • No, I take them at night before going to bed. I was originally taking them in the morning but was advised by someone on here that it would be best to take it at night time.

  • But you are taking them on an empty stomach...!?

  • No, I never take any medication on an empty stomach. Why, am I supposed to take this tablet on an empty stomach?? I am sorry for my later reply.

  • Food can affect the absorption of levothyroxine.

  • If you look at the ref ranges in relation to each result, you will clearly see that you are near the bottom for T4, meaning your T4 could definitely be increased and you are at the top for TSH, meaning your body is calling out for more T4. (Literally "thyroid seeking hormone", meaning your body is seeking thyroid meds). Hope that explains it more for you. Anyway, did you ask for an increase or did you decide to let the new dose work a bit first? What did your doc actually say about those results? I hope she was not happy with them and that is why she increased the dose. Maybe now you need to wait a while and then in a few weeks, ask for a repeat blood test. I do hope you improve soon. xx

  • Sorry that I am only seeing this now. Yesterday I was so busy with housework and never got time to check in.

    The doctor said that I am now normal after the blood results but I see now what you mean when you pointed out that my body is crying out for more hormone for the thyroid.

    I have to go back on the 20th to get my injection. This is to stop the cycle if you remember me explaining all of that?

    I will point this out to her that it wouldn't do any harm to increase it, or would it? If you take too much of this tablet it can effect the heart, yes?

    I am glad to say I am improving mood wise as I am up and about cleaning, doing this around the house. Thank God! This is the norm for me, up and about doing things, not sitting about with no interest and being tired all the time!!! I am hoping that maybe the injection is also kicking in too, stopping the cycle! I can do without that. It has done nothing but cause more problems than enough for me ever since I was 16years old. I am now 41, and the sooner I get rid of these ovaries, the better!

  • I am so pleased. You sound much better. Seems as though your increased dose is already making a difference, in which case why not wait until after Christmas and then ask for another blood test? Would that be about 6 weeks of the new dose? That is what is supposed to be about right I think. Do hope the improvement continues. Happy Christmas! x

  • Hennerton, I am over the moon to feel so much better. I really am. I don't know if it;s the increased dose for the thyroid but my anti depressants were increased recently. I was on 225grams and now it's gone up to 300grams a day. Thank God because I feel so much better. And again, I am so sorry for my late reply with you too. Yesterday I had been cleaning all day. I'm trying to get this house back to the way it's supposed to be. I'm getting there. A few days from being sick and the house turns into an exploded bomb!

    My hair is awfully dry. If it's still dry after the new year I will ask my doctor to increase the L by another 25grams. I could even ask her next week, or when I go back to her to get this injection. Maybe the other reason why I am feeling so much better is that the injection could be kicking in to work, to stop the cycle. God, I can't wait until I see the very last one in my life. In my early 20's I made up my mind that I did not want children. So, having the cycle's are a darn bloody pain in the neck! I could really do without it, I swear! If I could do the operation myself I would, only it would be messy and very sore. I've no anesthetic but I do have a pair of scissors and a knife, LOL but no thread!!! :/

  • Hold off with the scissors, Ciarna! Just concentrate on your thyroid symptoms getting better and I have a feeling the rest will all improve too. So pleased for you. I bet your house is sparkling by now...xx

You may also like...